Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffering from cold. Prescribed sinarest, nasoclear and advent syrup. Crying to gasp for breath. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
I have 5 months baby boy who is suffering from cold. my doctor prescribed sinarest, nasoclear and advent syrup. he told us to give sinarest through nostrils.. i gave some 6 times in 2 days and my kid was crying like anything and once gasped for breath. then i took the sinarest bottle and to my shock it has picutre with drops taken in mouth and not in nostril.. i am really worried now :( i could XXXXXXX the doctor only in the mrng.. please let me know if there is any pbm in giving this oral through nostril :( i am worried a lot

sinarest is a combination of paracetamol, chlrophenramine maleate and phenylephrine chloride.. one of my frnd told that it might cause some problem to lungs as it has administered through nose. please give your valuable advice
Posted Fri, 16 Aug 2013 in Child Health
Answered by Dr. Chakravarthy Mazumdar 42 minutes later

At this point I suggest you not to panic. Please be calm and do not be in haste. The doctor might be interested in SINAREST NASAL drops but the chemist would have given the oral use preparation.

You might have given Sinarest only in drops (one or two) for 6 times. The medicine would have been absorbed at the nostril mucosa only. It would not trickle down to lungs to cause any problem. However I suspect the nasal mucosa would have reacted to the chemicals. There should be redness, swelling and discharge from the nose. This is reactive rhinitis.

It should subside on its own as the time pass. I suggest not to touch the nose now, it may bleed as well.

Tomorrow you can show it at the Emergency in the nearby hospital. I know most doctors would not be available at the clinic, hence I suggest Emergency / Casualty so that an on call Pediatrician would attend him.

For now just do not worry, it should be learnt as a lesson to read the label before administering medicine for self or anyone.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor